I was on it for 2 years and stopped cold turkey this past October for 3 weeks of pure he__! I started taking a half mg. here and there and it helped. Now I am up to 2-3 mgs per day and it just doesn't feel the same as it did before I did the detox. I feel sick and anxious most of the time (even if I try to up the dose or take clonzepam). I can't figure out what's wrong with me but I'm in worse shape now then I was before I tried to detox. Maybe it's doesn't agree with me anymore but if I don't take it at all I am really really sick. I don't know what to do anymore. I wonder if because the suboxone I have is expired by a year? The doctor said that should not make a difference. I can't keep living like this and the doctor's don't seem to know how to help. Just wondering if anyone else feels this way. TY Larsy
Sounds to me like you need to wean yourself off the Suboxone. Not cold turkey but reduce by a half a mg every few weeks until you are off it. It stays in the body for 3 to 5 days so you won't feel the reduction at all at first but if you go slow enough you should be able to get off it without a tremendous amount of discomfort. You will have to endure a bit of insomnia and restless leg at first but will benefit in the end.
Just my thoughts,
Do you know pattishan61 ? She has a very successful Suboxone story, if you look her up please read her profile. It may provide a bit of hope for you.
I am sorry you are feeling this way. Like Laurie said, maybe a sloooow taper would be the best route.
Best wishes to you,
Thank you both so very much. I am so sick right now I can hardly type. I have an appointment with a psychiatrist that might be able to help me but I need to get myself ready which is so hard to do when I feel like this. I just feel like I'm at the end of my rope. Hugs to you both and ty again. I will let you know what happens:)
Has anyone been on suboxone long term and then went off cold turkey?
Yes. I was on it for 5 years and my career change forced me to go cold turkey. Was HELL for about a month. Felt "normal" after about the second month.
I relapsed several times over the next couple of years. But now I am 6 months clean. And just recently felt like I don't want to do it anymore. My "job" has me relocating alot, so I will never have a steady supply. It's just more practical for me to be clean than to deal with WD's/DT's every few months. Plus if I crave something bad enough, there's plenty of beer, liquor, and cigarettes to go around.
In my experience, cold turkey with no way of getting more is the only way to go. But it would have been nicer if I didnt have to work during DT's, so if your job has sick days, take 2 weeks off, and stay in the house and watch some of your favorite tivo. And eat alot of fiber and cheese the first week to help with the diarrhea. lol
Larsy, I wondered why you might be having so much trouble, YES, it matters that it is old. Your doctor probably didn't realize it mattered, remember, he is not the one on it, he does not know what would feel "right," or "wrong," on it. If you are on the films, many say they feel worse on those than the pills, people who start out on them seem fine, but those who switched have reported feeling bad and swelling. Is there anyway you can get switched to subutex, it may be the naloxone bothering you as well as yours being expired. Most doctors are taught certain things about this medication, but might not know the answer to all things suboxone. You know it is best not to take benzos with subs, if you can help it. Can you get your doctor to give you some clonidine, and switch you to subutex, just for shiggles ( combo of terms sh@ts and giggles) and to see if it will help. Hope you feel better soon.
And yes, one of my friends quit five 8 mg tablets cold turkey in rehab and had to restart the program, he said he felt fine but refused the films and took the pills instead.
Hi Ty Larsy,
I'm finally, finally, I pray and hope through the worst of the withdrawals from the subs which I highly regret ever going on. Next time I'm suggested some new miracle drug for opiate addicts in chronic pain, I'm going to really research it esp how it interacts/hurts so many parts of our bodies, including the liver, kidneys etc. Had the crazy legs last night for the first time in 23 days off of 4 mgs. I had stopped cold turkey off 24mg. Crazy. Ended up in hospital. Although it took a week for me to go into withdrawal and then it was hell, pure hell. Friends took me to ER. I went back on 8mg and over the last four months weaned down to 4 mg when I discovered my liver ALT, which had been normal, worsened greatly. So I keep saying to myself the worse must be over. First day feeling good enough to shop and do laundry. Just had two surgeries I'm recovering from as well. I'm on 5mg of clonophin and it really helps. I know what some readers say, that I'm back using drugs again, but I am being honest with my recovery sponsor and friends. I still feel clean and sober, but I do know I MUST BE VIGILANT. It's taken me 18 months coming up to get this amount clean after relapsing on pain meds since 2005. I'm doing my best to keep recovery and sobriety first. I'm still scared about going to bed tonight in case the crazy legs start. Still going through the sweats and weakness and mood swings from hope to despair. A meeting today helped.
Just listened to Sinead O'Connor's "Feel so different" on youtube.com where she begins with the serenity prayer. Well, I hope this helps you in some small way. My doc gave me 10 tens supply of clonophin after seeing how pale and shaky I was. I need it. I did get some ty 3's at the beginning since I was in so much pain in my work injuries. Thankfully, they have lessened greatly. Take care and all the best, SallyAnne
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Jun 2011 • 4 answers
Posted 20 Dec 2011 • 2 answers
Im currently on 80mg of prozac a day, if stopped taken cold turkey, how long before the body reacts?
Posted 26 Feb 2013 • 2 answers
Posted 13 Apr 2013 • 1 answer
Posted 17 May 2013 • 1 answer